Pediatrics

Search by Format
Search by Type
Sort By
Search by Keyword
2024 ACMT Symposium | SUD in Adolescents & Young Adults
April 11, 2024
National Journal Club - January 2024
This month's articles will be reviewed by the Harvard Medical Toxicology Fellowship Program, led by Dr. Michele Burns.
National Grand Rounds - December 2023
Toxic Disasters in the Newborn! An Approach to the Problem
National Case Conference - July 2023
1. A 52-year-old man experiences cardiac arrest after an accident at a chemical plant. ROSC was obtained by EMS. He presents to the ED intubated and in a wide-complex tachycardia. 2. A 55-year-old man with a history of OUD, COPD, presents to ED in opioid withdrawal (COWS 17). Last use of opioid was 1 day earlier. He receives buprenorphine 32 mg over four hours. The patient becomes increasingly hypoxic throughout the night and is intubated for presumed pneumonia. 3. An 8-year-old boy presents after receiving “dipirona monoidratada” drops by his grandmother for fever. He is now complaining of abdominal pain.
National Case Conference - March 2023
1. A 22-year-old, 32-week pregnant woman presents to the ED after an intentional ingestion of an insecticide called "Sniper." Her initial vital signs are: BP, 126/78 mmHg; HR, 96/min; RR, 26/min; T, 98.9F; O2 Sat, 98% (RA). She has increased salivation per the treating physician. 2. A 16-year-old girl presents with a presumed pseudoephedrine overdose. Her vital signs are HR 137, BP 198/158, RR 30, T 36.7. After an observation period of 5 days she has not improved. 3. A 39-year-old man is transferred from a treatment center to the ED for opioid withdrawal and intractable vomiting Several hours after arrival at the treatment center that morning, he developed worsening opioid withdrawal for which he received methadone (30mg) but immediately vomited and became "shaky." His initial vital signs are: BP, 153/95 mmHg; P, 83/min; RR, 22/min; T, 99 F; Sp02, 96%
National Case Conference - February 2023
1. A 7-day-old boy in the NICU is receiving TPN and dopamine through a left forearm peripheral IV that is noted to have extravasated. This is suspected to have begun two 2 hours earlier. 2. A 30-year-old man is cleaning his saltwater tank when "something" gets in his eye. Four hours later he develops a fever, cough, and shortness of breath. 3. A 38-year-old woman on INH monotherapy for latent TB presents with RUQ abdominal pain. She is noted to have: AST 545, ALT 130, AlkPhos 156, nl bilirubin. A RUQ sonogram is negative.
Addiction Toxicology Case Conference - January 2023
A Discussion of Pediatric Cannabis Ingestions and a Case Involving a Patient Admitted to a Research Unit
National Case Conference - August 2022
1. A 66-year-old woman with sarcoidosis presents with dysphagia 4 days after receiving a medication to relieve her symptoms. 2. A 70-year-old woman with a history of anaplastic large T-cell lymphoma presents with shortness of breath for three days. She has a heart rate of 125/min, is tachypneic, and requires 4L nasal cannula to maintain her oxygen saturation. 3. A 7-year-old girl presents with one day of fever and a diffuse erythematous maculopapular rash sparing the palms and soles. VS: HR 145 bpm, BP 115/79 mm Hg, RR 28 b/min, SaO2 93% on RA, Temp 103.1F.
Effective Risk Communication in Pediatric Environmental Health
The goal of this activity is to enhance the knowledge of physicians and other healthcare providers about how to effectively communicate the health risks of environmental exposures in childhood.
Marijuana Use in Adolescent Populations
The goal of this course is to enhance the knowledge of physicians and other healthcare providers about marijuana perceptions and usage among the adolescent populations.
Marijuana Exposure in Pediatric Populations
The goal of this course is to enhance the knowledge of physicians and other healthcare providers about the health impacts of marijuana exposure among the pediatric population.
National Case Conference - November 2022
1. Three workers at a leather tanning facility collapse at work. Two recover upon removal from the room, one is intubated on the scene. Medical toxicology is consulted upon arrival to the emergency department. 2. A 23 month-old girl is found with a tablet of a weight loss supplement. She presents to the ED with vomiting and the following vital signs: BP, 114/86 mmHg; HR, 93/min; RR, 26/min; SaO2, 100% RA. 3. A 30-year-old man presents to the ED with 3 days of weight gain, swelling, and headache after taking a compounded pharmaceutical pill.
National Case Conference - May 2022
1. A 2-year-old child eats some midwinter buds and presents to the emergency department with nausea and vomiting. 2. A 59-year-old woman comes to the ED from an urgent care center with several days of hematuria and intermittent epistaxis. The bleeding does not resolve with oxymetazoline or nasal packing. 3. A 32-year-old woman with a history of diabetes and opioid use disorder develops sudden onset respiratory distress while awaiting placement into an inpatient treatment program.
Addiction Toxicology Case Conference - May 2022
Delta 8, Delta 10 and the 'Grey Market' of Cannabinoids
National Case Conference - April 2022
1. A 15-year-old boy, admitted for toxic encephalopathy after a polypharmacy ingestion, develops recurrence of symptoms after complete resolution. 2. An 11-year-old girl is admitted with arthralgia, morbilliform rash, and severe headache unresponsive to typical analgesics. She has difficult to control hypertension and has a seizure. Other family members also developed a similar rash. 3. A 42-year-old man with a history of chronic LBP is found by EMS to have ventricular tachycardia, for which he received IV lidocaine. After conversion, his vital signs are: BP,144/76; HR,44; RR, 20; O2, 96%; Temp, 98.2
National Case Conference - March 2022
1. A 62-year-old man and a 59-year-old woman present together with eye burning, conjunctival injection, and decreased visual acuity the morning after attending a family fish fry. 2. A toddler, found with a bottle of crafting material by their mother, presents with drooling and progressive oropharyngeal edema. 3. A 56-year-old man, found altered in his garage, now complains of sudden vision loss after a miscalculated ingestion.
National Journal Club - March 2022
This month's topic is Opioid Overdose and Naltrexone. The articles will be reviewed by the Washington University School of Medicine Program in Medical Toxicology, led by Dr. Evan Schwarz.
National Case Conference - February 2022
1. An infant is found blue and apneic by his mother. He is fed by both formula and breast milk and his mother is on MOUD. 2. A 19-year-old woman takes 16 tablets of her father’s medication in front of her boyfriend in a self-harm attempt. She arrives in the ED 2 hours later, with the following vital signs: BP, 79/46; HR, 85; RR, 20; T, 97.9; O2 sat, 96%RA. 3. A 65-year-old man with a previous history of autoimmune disease presents to the ED after a syncopal episode. In the ED, he is lethargic and tremulous. His vital signs are: BP, 101/45; HR, 98; RR, 24; T, 37.5; O2 sat, 98% RA.
National Case Conference - January 2022
1. An 18-year-old female presents with posturing and seizure activity after a suspected overdose of her medication. She was last seen normal 2 hours prior to arrival. 2. A 2-year-old child presents with painless hematuria after a recent case of acute otitis media. The father noticed blood while changing the child’s diaper. Initial vital signs were unremarkable. 3. An 18-year-old woman presents with progressive metabolic acidosis and develops cardiovascular collapse several hours after a medication overdose.
National Case Conference - November 2021
1. A 60-year-old man presents to the ED after a snakebite to the ankle. He has rapid cardiovascular decompensation, progressing to cardiopulmonary arrest. 2. A 38-year-old Eastern European woman and a 59-year-old South Asian man present independently to the ED with the sudden onset of vomiting, diarrhea, and abdominal pain followed by acute hepatic injury. 3. A 13-year-old boy with spasticity for which he has an intrathecal baclofen pump presents with myoclonus and agitation. His vital signs are: BP, 136/77; HR, 107; RR, 19; T, afebrile.
National Journal Club - November 2021
This month's topic is The Flint Lead Crisis. The articles will be reviewed by Wayne State University Toxicology Fellowship, led by Dr. Andrew King.